# SDR 96ZZZX3855

- Difficulty date: May 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N410EA
- Make and model: Doug DC-9-51
- Aircraft serial: 47731
- Engine: Pwa JT8D17
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

STL - FLT 564 - DURING APPROACH, SHUT DOWN NR 2 ENGINE, S/N 1722, DUE TO INCREASING EGT.  ACCOMPLISHED NORMAL LANDING. FOUND TURBINE DAMAGE AND METAL PARTICLES IN TAILPIPE.  REPLACED ENGINE,  ENGINE OPERATION THEN CHECKED NORMAL.  ENGINE TOTAL TIME:  35,307 HOURS; 32,872 CYCLES.  CHECK C-12 - 3-20-96 - STL.  INVESTIGATION OF NR 2 ENGINE, S/N 1722, SHUTDOWN REVEALED ONE EACH VANE CRACKED AT INNER SHROUD AND RELEASED, PRODUCING DAMAGE TO THE HIGH PRESSURE COMPRESSOR AND TURBINE.  THE ENGINE WAS REPAIRED AND RETURNED TO SERVICE.
